MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; YANKAUER, OPEN TIP, W/O VENT, STERILE

MEDLINE INDUSTRIES INC.; YANKAUER, OPEN TIP, W/O VENT, STERILE
Catalog Number OR87TRG
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a total hip procedure, the yankauer was identified to be missing its tip.The reporting facility was unable to indicate if the reported break of the yankauer tip occurred during first use of the device or how the yankauer was being used prior to identifying the reported issue.Reportedly, at the time of the incident, the staff believed that the tip had fallen into the surgical site.The surgical site was reportedly searched and an x-ray was obtained but the yankauer tip could not be located.The patient was under general anesthesia at the time of the incident.No additional anesthesia was required.No impact to the procedure was reported.The reporting facility indicated that there was no serious injury or follow-up care related to the reported incident.A sample was returned to the manufacturer for evaluation and, at this time, sample investigation is ongoing.Due to the reported incident, and in an abundance of caution, this medwatch is being file.A supplemental medwatch will be filed upon completion of the sample investigation and/or if additional relevant information becomes available.
 
Event or Problem Description
It was reported that during a total hip procedure, the yankauer was identified to be missing its tip.
 
Additional Manufacturer Narrative
The yankauer involved in the reported incident was not returned for evaluation.Unused samples from the same lot were returned by the reporting facility and investigation was completed on 31-jan-2019.Visual inspection of the unused samples was performed and no issues were observed.Dimensional inspection was performed and the unused samples were found to match product specifications.A root cause for the reported incident could not be determined.If additional relevant information becomes available another supplemental medwatch will be filed.

Common Device Name
YANKAUER, OPEN TIP, W/O VENT, STERILE
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8282443
Report Number1417592-2019-00007
Device Sequence Number2463321
Product Code JOL
UDI-Device Identifier10888277657335
UDI-Public10888277657335
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOR87TRG
Device Lot Number18318040001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR